MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWAS-35-320
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, upon removal of the roadrunner uniglide hydrophilic wire guide from the cxi catheter, it's hydrophilic coating was observed to be stripped off and clumped on the wire.The complaint device had been used during treatment of a superficial femoral artery (sfa) occlusion via access in the right groin.The procedure had been completed successfully at the time of this occurrence.Per the complainant, the hydrophilic coating had been activated for approximately five to 10 minutes prior to use.Powder-free latex gloves were used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device had a 3mm long polymer protrusion noted at 148.1cm from the proximal end.Hydrophilic coating was present.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.However, the sub assembly lot (sa8001891) was reviewed and noted 5 nonconformances (11 devices) related to the device failure.There were 2 devices related to polymer defect and relevant to the device failure.There were 4 devices related to surface defect and not relevant to the device failure.There were 2 wires related to twisted wires and relevant to the device failure.There were 3 devices related to inadequate, missing or incomplete tip/taper and is not relevant to the device failure.However, these devices were scrapped and not replaced.Moreover, the component device supplier evaluation stated ¿the investigation for (b)(4)has been completed.Based on an evaluation of the photographs provided, the defect is not consistent with the surface defects inherent to the manufacturing process at the supplier.This damage appears to have occurred after inspection, as this defect would have failed the ring gage inspection.A review of the executed lot records revealed no anomalies in the processing of the parts that are inconsistent with historical runs.¿ furthermore, an ifu is provided with the device which states ¿upon removal from package, inspect the product to ensure no damage has occurred.".The physician noted something ¿unusual¿ with the wire prior to use and proceeded to use the same device.It is not known if the polymer coating protrusion noted during the device failure analysis worsened during use of the device.It is not known the wire had been used with a metal needle or cannula.The ifu also states to "avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7748341
Report Number1820334-2018-02326
Device Sequence Number13930301
Product Code DQX
UDI-Device Identifier00827002305076
UDI-Public(01)00827002305076(17)200906(10)8193803
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Catalogue NumberHPWAS-35-320
Device Lot Number8193803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXI CATHETER